MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381134
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: samples/ photos: were received photos of product angiocath 20gx1.16, catalog: 381134, lot: 7027728, and according to visual analysis it was possible to confirm the presence of foreign matter on the catheter.Dhr review: the angiocath assembled lot: 6361825 used in the final product lot: 7027728 of angiocath 20gx1.16 ww were analyzed and no records of "foreign matter" were evidenced.Investigation conclusion: bd was able to confirm/ reproduce the incident in question.After analysis of the photos containing the claimed sample, it was possible to confirm the presence of foreign matter.Root cause description: according to studies and plans to reduce foreign matter complaints made by the (b)(4), it can be determined after analyzing the photos that the most probable source for this type of foreign matter may be present due to the following situation.When the catheter is pointed, they get exposed on shelves that had not all the protections, and because they are in a place of people pass, it was likely that some airborne particles would reach the catheter that has silicone along its surface, as evidenced during internal investigations.A conclusion is not yet available as the investigation is still in progress.
 
Event or Problem Description
It was reported that the catheter on a bd angiocath¿ iv catheter was discolored to black before use.No injury or medical intervention.
 
Additional Manufacturer Narrative
Results: our quality engineer visually inspected the returned unit and was able to verify the presence of foreign matter on the catheter.No objective evidence of this incident was found during the device history record and quality notifications analysis for the claimed lot.The most probable source of the foreign matter was airborne particles that would reach the catheter and silicone as they were on shelves in the production process.Bd was able to confirm/ reproduce the incident in question.Investigation comments: after analysis of the photos containing the claimed sample, it was possible to confirm the presence of foreign matter.Samples/ photos: were received (b)(4) unused samples of angiocath 20gx1.(b)(4) product; catalog: 381134; batch: 7027728.A visual analysis was performed on the samples, and the presence of the foreign matter on the catheter was not confirmed in accordance with the attached photo 171211-26550-31-2 originally attached for this complaint.Thus, the complaint previously performed based on the photos will remain unchanged.Samples/ photos: were received photos of product angiocath 20gx1.16, catalog: 381134, lot: 7027728, and according to visual analysis it was possible to confirm the presence of foreign matter on the catheter.Dhr review: the angiocath assembled lot: 6361825 used in the final product lot: 7027728 of angiocath 20gx1.16 ww were analyzed and no records of "foreign matter" were evidenced.Qn/ ncmr review: there are no quality notification (qn) or non-conformity report records of foreign matter for the lots involved in this complaint according to the history of the lot above.Conclusion: according to studies and plans to reduce foreign matter complaints made by the (b)(4) plant, it can be determined after analyzing the photos that the most probable source for this type of foreign matter may be present due to the following situation.When the catheter is pointed, they get exposed on shelves that had not all the protections, and because they are in a place of people pass, it was likely that some airborne particles would reach the catheter that has silicone along its surface, as evidenced during internal investigations.

Brand Name
BD ANGIOCATH¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
MDR Report Key7164227
Report Number9610048-2017-00100
Device Sequence Number1372399
Product Code FOZ
UDI-Device Identifier30382903811343
UDI-Public30382903811343
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2022
Device Catalogue Number381134
Device Lot Number7027728
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2017
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer12/11/2017
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;